Alert archive / Florida / Tornado Warnings in 2014
Tornado Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Nov 17, 2014, 3:41 AM CST for 4 counties in Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2014, 3:41 AM CST (09:41 UTC)
- Expired
- Nov 17, 2014, 4:30 AM CST
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 1:32 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033 WFUS52 KTAE 170941 TORTAE FLC005-013-063-133-171030- /O.NEW.KTAE.TO.W.0033.141117T0941Z-141117T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 AM CST MON NOV 17 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... EXTREME NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA... NORTHWESTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA... SOUTH CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... EAST CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 430 AM CST * AT 339 AM CST...A DEVELOPING TORNADO HAS BEEN DETECTED BY THE NATIONAL WEATHER SERVICE NEAR BETTS...OR 15 MILES EAST OF VERNON... MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COMPASS LAKE...CENTER LAKE...RIDGETOP...ROUND LAKE...SINK CREEK... UNION CITY...ROCK CREEK...SIMSVILLE...ALLIANCE AND STAR PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW! LEAVE MOBILE HOMES AND VEHICLES FOR SAFER STRUCTURES. GET TO THE LOWEST FLOOR AND PUT AS MANY WALLS BETWEEN YOU AND THE TORNADO AS POSSIBLE. && LAT...LON 3079 8515 3062 8506 3049 8545 3062 8554 TIME...MOT...LOC 0942Z 237DEG 37KT 3056 8544 $$ 42-DVD
1 follow-up statement
780
WWUS52 KTAE 170955
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 AM EST MON NOV 17 2014
FLC005-133-171005-
/O.CAN.KTAE.TO.W.0033.000000T0000Z-141117T1030Z/
WASHINGTON FL-BAY FL-
355 AM CST MON NOV 17 2014
...THE TORNADO WARNING FOR EXTREME NORTHEASTERN BAY AND EAST CENTRAL
WASHINGTON COUNTIES IS CANCELLED...
LAT...LON 3079 8515 3062 8506 3053 8537 3055 8539
3056 8539 3056 8540 3064 8544
TIME...MOT...LOC 0955Z 237DEG 37KT 3061 8533
$$
FLC013-063-171030-
/O.CON.KTAE.TO.W.0033.000000T0000Z-141117T1030Z/
CALHOUN FL-JACKSON FL-
355 AM CST MON NOV 17 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CST FOR SOUTH
CENTRAL JACKSON AND NORTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF
FLORIDA...
AT 352 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR COMPASS LAKE...OR
15 MILES SOUTHWEST OF MARIANNA...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SINK
CREEK...UNION CITY...ROCK CREEK...SIMSVILLE...ALLIANCE AND STAR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! LEAVE MOBILE HOMES AND VEHICLES FOR SAFER STRUCTURES.
GET TO THE LOWEST FLOOR AND PUT AS MANY WALLS BETWEEN YOU AND THE
TORNADO AS POSSIBLE.
&&
LAT...LON 3079 8515 3062 8506 3053 8537 3055 8539
3056 8539 3056 8540 3064 8544
TIME...MOT...LOC 0955Z 237DEG 37KT 3061 8533
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 17, 1:51 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Nov 17, 1:51 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 AM EST Mon Nov 17 2014
...Slight Risk of Severe Storms Today...
...A Hard Freeze with Record Cold Temperatures Expected This Week...
.Near Term [Through Today]...
Regional 04Z surface analysis showed an area of low pressure on the
south-central border between Mississippi and Alabama, with a cold
front extending southwestward from it across Mississippi and
Louisiana and out over the northwestern Gulf of Mexico. A warm front
extends eastward from the low, across southern Alabama and Georgia.
Southerly flow out ahead of the cold front/south of the warm front
has brought a return of warm, moist air to the area. With this
return flow, we have already seen the lowest temperatures we will
see for the night and surface dew points have already risen back into
the 60s. Scattered convection in this warm sector will be seen
overnight, with the main line of storms associated with this front
moving west to east across the area after sunrise.
The models continue to show a fairly tight gradient of SBCAPE along
the coast, with 500-1000 J/kg likely along the coastline, with
higher values offshore and lower values further inland. In addition
to this available energy, we'll also have a good amount of
shear. GFS 0-1 km shear will be around 30-35 kt today ahead of the
front with 0-6 km shear around 50-60 kt. The environment is
favorable for the development of supercell thunderstorms. The main
threat for severe weather today will be damaging straight-line
winds, but an isolated tornado or two cannot be ruled out. SPC
continues to show a slight risk for these severe storms, with the
higher likelihood of these storms closer to the coastline with
instability is higher. A tornado watch is in effect through 9 AM
CST or 10 AM EST west of a line from Albany to Tallahassee.
.Short Term [Tonight Through Wednesday]...
The front should clear southeast of our zones early in the period
taking any precipitation with it. An arctic air mass will then
quickly make its way across the region. By daybreak, freezing
temperatures will have made it as far southeast as VLD and inland
portions of the FL Panhandle. Coffee County will actually flirt
with hard freeze criteria, but should fall just shy of duration
requirements. We upgraded all counties that were in the freeze watch
to a freeze warning. Total freeze durations will range from about 2
hours along the southeast boundary of the warning to about 8 hours
in Coffee County. When wind is factored in, wind chill readings will
drop into the teens northwest of a line from Albany to Marianna to
Destin. A wind chill advisory will be issued later today. Max temps
will be quite cold by November standards. Look for mid 40s across
Southeast AL tapering gradually upward to the lower 50s in Dixie
County. The predicted high of 50 at TLH would tie it for the 4th
coolest max temperature ever recorded within the first 20 days of
November. This will set the stage for a widespread hard freeze
Tuesday night and a hard freeze watch has been issued for the entire
forecast area. Min temps by daybreak Wednesday will mainly be in the
upper teens and lower 20s. This is exceptionally cold for November.
In fact, the predicted low of 20 degrees at TLH would be the coldest
temperature ever recorded that early in the season. Total freeze
durations for this event will be as long as 14 hours well inland
with even the Panhandle beaches getting a few hours of freezing
temperatures. Highs Wednesday will range from the lower 50s north to
the mid 50s south.
.Long Term [Wednesday Night Through Monday]...
We will see a moderating trend in temps through this period as the
upper trough lifts away. In fact, we will actually see some upper
ridging by Saturday. We should see one more freeze Wednesday night
with min temps increase by a few degrees each night after that.
Daytime highs will increase from the lower to mid 60s on Thursday to
the lower 70s on Sunday. Surface high pressure will be in control as
well keeping rain chances at a minimum through Saturday. However, by
Saturday night and Sunday, another energetic system will be
approaching from the west and initial indications are that there
will be some potential for severe weather with this system as well.
&&
.Aviation...
[Through 06Z Tuesday] Conditions will bounce up and down between
MVFR and IFR ahead of an approaching cold front. Scattered
convection may affect terminals in the morning ahead of the main
line of thunderstorms ahead of the front, which will move west to
east across the area between 13-20Z. MVFR cigs may linger for a
few hours after the line has passed, but will improve to VFR by
around 00Z. Winds will be gusty today, especially with the main
line of storms and in the wake of the front, shifting from
southerly to northwesterly with the frontal passage.
&&
.Marine...
Onshore winds will increase to advisory levels later this morning
across the western waters. Winds will shift during the day with the
passage of a strong cold front some strong storms could precede the
front. Frequent gale-force gusts are expected in the offshore flow
behind the front across our offshore marine legs from late this
afternoon into Tuesday morning and a gale warning has been issued.
Winds will not drop below advisory levels until Wednesday morning.
High pressure will then build into the region keeping winds and seas
below headline criteria from midday Wednesday through the end of the
work week.
&&
.Fire Weather...
A significantly colder, drier air mass will move in quickly behind
today's front. Relative humidity values will drop into the teens and
twenties on Tuesday and Wednesday. Red flag conditions are likely.
&&
.Hydrology...
Rainfall totals today will stay around 0.75-1.00 inches, which will
cause minor rises on area rivers, but is not expected to cause
flooding given how low our area rivers currently are.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 70 34 50 20 56 / 90 10 0 0 0
Panama City 69 33 50 29 54 / 100 10 0 0 0
Dothan 64 26 46 22 52 / 90 10 0 0 0
Albany 67 28 48 21 53 / 100 10 0 0 0
Valdosta 72 33 49 20 54 / 100 20 0 0 0
Cross City 74 38 52 21 56 / 90 40 0 0 0
Apalachicola 71 35 51 27 55 / 90 10 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Watch from Tuesday evening through Wednesday morning
for Calhoun-Central Walton-Coastal Bay-Coastal Dixie-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-
Liberty-Madison-South Walton-Washington.
Freeze Warning from Midnight tonight to 9 AM CST Tuesday for
Calhoun-Central Walton-Holmes-Inland Bay-Inland Walton-
Jackson-South Walton-Washington.
GA...Hard Freeze Watch from Tuesday evening through Wednesday morning
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
Freeze Warning from 1 AM to 10 AM EST Tuesday for Baker-Ben Hill-
Calhoun-Clay-Decatur-Dougherty-Early-Irwin-Lee-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Tift-Turner-
Worth.
AL...Hard Freeze Watch from Tuesday evening through Wednesday morning
for Coffee-Dale-Geneva-Henry-Houston.
Freeze Warning from Midnight tonight to 9 AM CST Tuesday for
Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory from 9 PM this evening to 1 PM EST Tuesday
for Apalachee Bay-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
Small Craft Advisory until 4 PM EST this afternoon for Waters
from Suwannee River to Apalachicola FL from 20 to 60 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
Small Craft Advisory from 10 AM Tuesday to 7 AM EST Wednesday
for Waters from Suwannee River to Apalachicola FL from 20
to 60 NM-Waters from Apalachicola to Destin FL from 20 to
60 NM.
Gale Warning from 4 PM this afternoon to 10 AM EST Tuesday for
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
Small Craft Advisory until 1 PM EST Tuesday for Coastal waters
From Ochlockonee River to Apalachicola FL out to 20 NM-
Coastal waters from Apalachicola to Destin FL out 20 NM.
&&
NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...MOORE
MARINE...WOOL
FIRE WEATHER...MOORE
HYDROLOGY...MOOREIn the hours before
Local storm report, Nov 17, 3:04 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 AM EST MON NOV 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM TORNADO 1 S LAIRD 30.30N 85.92W
11/17/2014 BAY FL NWS EMPLOYEE
TORNADO DEBRIS SIGNATURE DETECTED VIA DUAL-POL RADAR.
&&
MOORELocal storm report, Nov 17, 3:06 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 AM EST MON NOV 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM TORNADO 1 S LAIRD 30.30N 85.92W
11/17/2014 BAY FL NWS EMPLOYEE
TORNADO DEBRIS SIGNATURE DETECTED VIA DUAL-POL RADAR.
&&
MOORELocal storm report, Nov 17, 3:28 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 AM EST MON NOV 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG INLET BEACH 30.28N 86.00W
11/17/2014 WALTON FL TRAINED SPOTTER
POWER FLASHES AT INLET BEACH.
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:26 AM CST | Special Marine Warning | TAE | 64 min | |
| Nov 17, 1:28 AM CST | Special Marine Warning | TAE | 92 min | |
| Nov 17, 2:07 AM CST | Freeze Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Walton and 1 more | 31 hr |
| Nov 17, 2:07 AM CST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Nov 17, 2:10 AM CST | Tornado Warning | TAE | Bay, Gulf | 35 min |
| Nov 17, 2:19 AM CST | Gale Warning | TAE | 24 hr | |
| Nov 17, 2:35 AM CST | Tornado Warning | TAE | Calhoun, Gulf | 25 min |
| Nov 17, 2:43 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton | 47 min |
| Nov 17, 2:46 AM CST | Tornado Warning | TAE | Bay, Washington | 29 min |
| Nov 17, 3:15 AM CST | Tornado Warning | TAE | Bay, Washington | 30 min |
| Nov 17, 3:46 AM CST | Tornado Warning | TAE | Calhoun | 44 min |
| Nov 17, 3:54 AM CST | Special Marine Warning | TAE | 51 min | |
| Nov 17, 4:20 AM CST | Tornado Warning | TAE | Calhoun, Gadsden, Liberty | 40 min |
| Nov 17, 4:28 AM CST | Rip Current Statement | TAE | Bay, Gulf, Walton | 5 hr |
| Nov 17, 4:45 AM CST | Tornado Warning | TAE | Gadsden | 45 min |
| Nov 17, 5:07 AM CST | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 38 min |
| Nov 17, 5:55 AM CST | Tornado Warning | TAE | Jackson | 50 min |
| Nov 17, 6:52 AM CST | Special Marine Warning | TAE | 113 min | |
| Nov 17, 7:04 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 26 min |
| Nov 17, 7:17 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 28 min |
| Nov 17, 7:39 AM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Washington | 51 min |
| Nov 17, 7:41 AM CST | Tornado Warning | TAE | Franklin | 49 min |
| Nov 17, 8:00 AM CST | Severe Thunderstorm Warning | TAE | Jackson | 45 min |
| Nov 17, 8:23 AM CST | Special Marine Warning | TAE | 2 hr | |
| Nov 17, 9:55 AM CST | Rip Current Statement | TAE | Franklin | 8 hr |
| Nov 17, 9:56 AM CST | Special Marine Warning | TAE | 94 min | |
| Nov 17, 12:47 PM CST | Wind Chill Advisory | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Walton and 1 more | 19 hr |
Nearby
Tornado Warnings in Florida, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.